What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 12, 1:10 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, May 12, 1:10 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
310 PM EDT Fri May 12 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Saturday)
Issued at 305 PM EDT Fri May 12 2023
Thunderstorms are ongoing in the western FL Big Bend
northeastward into SW GA and south in the eastern Big Bend. Aloft,
there is a vort lobe traversing the area. Morning TAE sounding
was favorable for gusty to strong downburst winds and some hail
given favorable mid level lapse rates. High resolution model
guidance depicts increasing coverage of convection into the
evening hours with an overall diminishing trend towards late this
evening. On Saturday, the atmosphere doesn't change much with the
exception of losing some of the vorticity aloft. Expect the
seabreezes to become active in the afternoon hours. Bumped rain
chances up from just inland northward into the Flint river area.
Highs will reach the lower 90s and lows tonight in the 60s.
&&
.SHORT TERM...
(Saturday night through Sunday night)
Issued at 305 PM EDT Fri May 12 2023
At the start of the short term, there may be some lingering
showers and thunderstorms from that developed from the Atlantic
sea breeze that should continue to diminish through the evening.
That will be the theme as high pressure will prevail. This summer
like pattern that brings afternoon thunderstorms is expected to
continue for the next few days with Highs in the low 90s and Lows
in the upper 60s. PoPs chances range from 25% to 40% Sunday
afternoon. Light westerly/northwesterly winds are expected during
the day on Sunday.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 305 PM EDT Fri May 12 2023
An upper level trough to the north will be expanding south and
west, weakening the ridge that has been over us. A weak cold front
is expected to attempt to pass through on Monday into Tuesday.
This is expected to bring temperatures back down into the upper
80s, briefly. Dewpoints are forecast to come down to the low 60s
in our central GA counties by Tuesday. So, ahead of the front we
have rain chances for Monday afternoon with PoPs ranging from
30%-50%, with the highest chances along the I-75 corridor. After
the frontal passage, we still expect to be in a summertime pattern
with afternoon showers and thunderstorms developing along the sea
breeze (PoPs generally around 20%-40% after Monday). The front
could stall or wash-out as it makes its way through the CWA,
depending on which could increase/decrease rain chances in the
coming week. High temperatures will range in the low 90s, except
for Tuesday with temps in the 80s. Overnight lows will be in the
mid to upper 60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Fri May 12 2023
Convection is currently developing in the FL Panhandle and SW GA
currently with additional convection expected to develop into SE
AL the FL Big Bend over the next few hours. The east coast
seabreeze will move westward toward the Big Bend and SW GA later
this afternoon. Therefore, have VCTS starting sooner at ECP/TLH
then in a few hours at the other sites. Convection will diminish
late evening and overnight. Another round of convection will
develop just after this TAF period.
&&
.MARINE...
Issued at 305 PM EDT Fri May 12 2023
With high pressure centered northeast of the region, generally
light easterly to southeasterly winds will continue through the
weekend, with seas remaining 3 feet or less. A weak front may
approach the waters from the north early next week with winds
becoming northerly.
&&
.FIRE WEATHER...
Issued at 305 PM EDT Fri May 12 2023
Afternoon and evening thunderstorms will be possible both
Saturday and Sunday. High pressure will dominate from off the
Atlantic coast keeping winds light and from the east to southeast
outside of thunderstorms. Afternoon high temperatures will reach
the lower 90s.
&&
.HYDROLOGY...
Issued at 305 PM EDT Fri May 12 2023
There is a Marginal Risk for Excessive Rainfall today over much
of our CWA. Overall, 1 to 2 inches of rain could accumulate, with
isolated amounts up to 3 inches in the heavier
showers/thunderstorms. Rivers are currently in good shape, so
riverine flooding is not expected. There may be some nuisance
flooding in low-lying areas which receive heavier rainfall today.
Otherwise, there are no long term concerns of flooding but, there
will be a continued chance for showers and thunderstorms during
the afternoon hours over the next several days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 90 69 91 / 50 50 10 40
Panama City 69 85 70 87 / 20 30 10 30
Dothan 67 89 69 90 / 50 50 20 40
Albany 67 90 69 91 / 50 40 20 40
Valdosta 66 88 67 90 / 50 50 30 40
Cross City 66 89 66 89 / 40 30 20 30
Apalachicola 71 81 70 83 / 20 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Scholl
HYDROLOGY...Montgomery
In the hours before
Local storm report, May 12, 2:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CAIRNS AAF 31.28N 85.71W
05/12/2023 M0.25 INCH DALE AL PUBLIC
AIR TRAFFIC CONTROLLER REPORTED PEA SIZED
HAIL.
&&
JCWSpecial weather statement, May 12, 2:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Fri May 12 2023
FLZ018-019-GAZ159-122100-
Inland Jefferson FL-Madison FL-Brooks GA-
419 PM EDT Fri May 12 2023
...Strong thunderstorms will impact portions of northeastern
Jefferson, western Madison and southwestern Brooks Counties through
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Monticello to 18 miles west of
Madison. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello, Quitman, Madison, Greenville, Barwick, Alma, Dills,
Grooverville, Ebb, Lamont, Hamburg, Eridu, Lovett, Empress, Brooks Co
A/p, Sirmans, Dixie, Moseley Hall, Hopewell and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8361 3030 8376 3037 8383 3067 8394
3066 8374 3094 8374 3093 8356 3040 8340
TIME...MOT...LOC 2019Z 270DEG 9KT 3063 8386 3041 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYLocal storm report, May 12, 2:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
05/12/2023 M40 MPH DALE AL OTHER FEDERAL
AIR TRAFFIC CONTROLLER REPORTED A 40MPH
GUST.
&&
JCWSpecial weather statement, May 12, 2:24 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Fri May 12 2023
GAZ125-127-145-146-122100-
Worth GA-Colquitt GA-Dougherty GA-Mitchell GA-
424 PM EDT Fri May 12 2023
...A strong thunderstorm will impact portions of southeastern
Dougherty, northeastern Mitchell, northwestern Colquitt and
southwestern Worth Counties through 500 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 9 miles southeast of Putney, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Putney, Baconton, Sale City, Bridgeboro, Flint, Livingston, Ticknor,
Parkerville, Pecan City, Lester, Pritchetts, Freeman, Greenough and
Poplar Arbor Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8389 3126 8395 3128 8423 3153 8409
TIME...MOT...LOC 2024Z 106DEG 7KT 3137 8401
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, May 12, 2:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM CDT Fri May 12 2023
ALZ065-122100-
Coffee AL-
326 PM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of southeastern Coffee
County through 400 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Enterprise. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enterprise, Lucile, Keyton, Coppinville, Enterprise Municipal A/P,
Central City, Cool Springs and Battens Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 8595 3135 8579 3120 8579 3122 8596
3128 8597
TIME...MOT...LOC 2026Z 289DEG 2KT 3129 8588
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, May 12, 2:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT Fri May 12 2023
GAZ122-124-126-122100-
Randolph GA-Lee GA-Terrell GA-
426 PM EDT Fri May 12 2023
...A strong thunderstorm will impact portions of northeastern
Randolph, northwestern Lee and Terrell Counties through 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Weston, or 9 miles north of Dawson, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson, Leesburg, Shellman, Smithville, Bronwood, Parrott, Bridges
Crossroad, Yeomans, Dawson Municipal A/P, Starksville, Graves,
Scrutchins, Oakville, Chambliss, Olivers Mill, Neyami, Brooksville,
Benevolence and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 8434 3192 8434 3191 8415 3177 8412
3171 8460 3187 8483 3192 8474 3192 8445
3196 8444
TIME...MOT...LOC 2025Z 291DEG 20KT 3192 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERY